Alert archive / Montana / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Missoula, MT

January 12, 20064 counties in Montana

NWS Missoula, MT issued this winter storm warning at Jan 12, 2006, 7:50 PM MST for 4 counties in Montana. It took effect at Jan 13, 2006, 5:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2006, 7:50 PM MST (02:50 UTC)
In effect from
Jan 13, 2006, 5:00 AM MST
Expired
Jan 13, 2006, 11:00 PM MST
In force
18 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Lincoln County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 122 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 130250
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
750 PM MST THU JAN 12 2006


MTZ001-002-131200-
/O.NEW.KMSO.WS.W.0002.060113T1200Z-060114T0000Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
750 PM MST THU JAN 12 2006

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY
ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 AM TO
5 PM MST FRIDAY. 

A WINTER STORM WILL MOVE IN FROM THE WEST EARLY FRIDAY MORNING...WITH
PERIODS OF HEAVY MOUNTAIN SNOW AS WELL AS GUSTY WINDS. EXPECT
SNOW ACCUMULATIONS OF 5 TO 8 INCHES ABOVE 4000 FEET. THE SNOW IN
COMBINATION WITH SOUTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO
35 MPH WILL PRODUCE REDUCED VISIBILITIES AND DANGEROUS CONDITIONS
AT TIMES.

LOCATIONS BELOW 4000 FEET WILL SEE SNOW ACCUMULATIONS OF 2 TO 4
INCHES WITH THE SNOW BEGINNING TO MIX WITH OR CHANGE OVER TO RAIN
IN THE AFTERNOON. PATCHY FREEZING RAIN IS ALSO POSSIBLE IN THE
AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
4 follow-up statements
000 
WWUS45 KMSO 130335 CCA
WSWMSO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
833 PM MST THU JAN 12 2006


MTZ001-002-131300-
/O.COR.KMSO.WS.W.0002.060113T1200Z-060114T0000Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
833 PM MST THU JAN 12 2006

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY
ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 AM TO
5 PM MST FRIDAY. 

A WINTER STORM WILL MOVE IN FROM THE WEST EARLY FRIDAY MORNING...WITH
PERIODS OF HEAVY MOUNTAIN SNOW AS WELL AS GUSTY WINDS. EXPECT
SNOW ACCUMULATIONS OF 5 TO 8 INCHES ABOVE 4000 FEET. THE SNOW IN
COMBINATION WITH SOUTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO
35 MPH WILL PRODUCE REDUCED VISIBILITIES AND DANGEROUS CONDITIONS
AT TIMES.

LOCATIONS BELOW 4000 FEET WILL SEE SNOW ACCUMULATIONS OF 2 TO 4
INCHES WITH THE SNOW BEGINNING TO MIX WITH OR CHANGE OVER TO RAIN
IN THE AFTERNOON. PATCHY FREEZING RAIN IS ALSO POSSIBLE IN THE
AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$
000 
WWUS45 KMSO 131112
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
412 AM MST FRI JAN 13 2006

MTZ001-002-132315-
/O.CON.KMSO.WS.W.0002.060113T1200Z-060114T0000Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
412 AM MST FRI JAN 13 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON. 

PERIODS OF HEAVY MOUNTAIN SNOW AS WELL AS GUSTY WINDS CAN BE
EXPECTED TODAY AS A WARM FRONT PASSES THROUGH WESTERN MONTANA. EXPECT
SNOW ACCUMULATIONS OF 5 TO 8 INCHES ABOVE 4000 FEET. THE SNOW IN
COMBINATION WITH SOUTHWEST WINDS 15 TO 25 MPH WITH LOCAL GUSTS
TO 30 MPH WILL PRODUCE REDUCED VISIBILITIES AND DANGEROUS
CONDITIONS AT TIMES.

LOCATIONS BELOW 4000 FEET WILL SEE SNOW ACCUMULATIONS OF 2 TO
4 INCHES WITH THE SNOW BEGINNING TO MIX WITH OR CHANGE OVER TO
RAIN IN THE AFTERNOON. PATCHY FREEZING RAIN IS ALSO POSSIBLE IN
THE AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

IDZ006-009-MTZ006-132315-
/O.NEW.KMSO.WS.A.0003.060115T0000Z-060115T1800Z/
SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
312 AM PST FRI JAN 13 2006 /412 AM MST FRI JAN 13 2006/

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SUNDAY MORNING. 

A STRONG COLD FRONT WITH THE POTENTIAL TO PRODUCE HEAVY SNOWFALL WILL
PASS THROUGH THE WESTERN MONTANA AND CENTRAL IDAHO OVERNIGHT
SATURDAY. AS THE FRONT MOVES THROUGH IT WILL LOWER SNOW LEVELS AND
BRING STRONG AND GUSTY SOUTHERLY WINDS ALONG WITH THE ACCUMULATING
SNOWFALL.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
000 
WWUS45 KMSO 132043
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
143 PM MST FRI JAN 13 2006

MTZ001-002-140600-
/O.EXT.KMSO.WS.W.0002.000000T0000Z-060114T0600Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
143 PM MST FRI JAN 13 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT UNTIL
11 PM MST THIS EVENING. 

PERIODS OF HEAVY MOUNTAIN SNOW AND GUSTY WINDS ARE EXPECTED TO
CONTINUE THIS AFTERNOON AND EVENING AS WARM AND MOIST PACIFIC AIR 
FLOWS INTO THE AREA AHEAD OF A PACIFIC FRONT EXPECTED TO MOVE
INTO THE REGION SATURDAY EVENING. EXPECT STORM TOTAL SNOW
ACCUMULATIONS OF 5 TO 10 INCHES ABOVE 4000 FEET. SNOW...IN
COMBINATION WITH SOUTHWEST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO
30 MPH WILL PRODUCE REDUCED VISIBILITIES AND DANGEROUS CONDITIONS
AT TIMES.

LOCATIONS BELOW 4000 FEET WILL SEE ADDITIONAL SNOW ACCUMULATIONS
OF 1 TO 2 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AS WELL
AS STRONG WINDS ARE EXPECTED. THIS WILL MAKE TRAVEL HAZARDOUS.

$$

IDZ006-009-MTZ006-140845-
/O.CON.KMSO.WS.A.0003.060115T0000Z-060115T1800Z/
SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
1243 PM PST FRI JAN 13 2006 /143 PM MST FRI JAN 13 2006/

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A STRONG COLD FRONT WILL PASS THROUGH WESTERN MONTANA AND CENTRAL 
IDAHO OVERNIGHT SATURDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE
HEAVY SNOWFALL AS THE FRONT MOVES THROUGH...WITH SNOW LEVELS
LOWERING TO VALLEY FLOORS AND PERIODS OF STRONG AND GUSTY WINDS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS AND STRONG WINDS THAT MAY IMPACT TRAVEL. PLEASE
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS45 KMSO 140545
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1045 PM MST FRI JAN 13 2006

MTZ001-002-140645-
/O.EXP.KMSO.WS.W.0002.000000T0000Z-060114T0600Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
1045 PM MST FRI JAN 13 2006

...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING
ABOVE 4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET WILL EXPIRE AT 11 PM MST
THIS EVENING. HOWEVER ADDITIONAL 2 TO 3 INCHES OF SNOW WITH
LOCALLY HIGHER AMOUNTS CAN BE EXPECTED OVERNIGHT.

$$

IDZ006-009-MTZ006-141745-
/O.CON.KMSO.WS.A.0003.060115T0000Z-060115T1800Z/
SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
945 PM PST FRI JAN 13 2006 /1045 PM MST FRI JAN 13 2006/

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A STRONG COLD FRONT WILL PASS THROUGH WESTERN MONTANA AND CENTRAL
IDAHO OVERNIGHT SATURDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE
HEAVY SNOWFALL AS THE FRONT MOVES THROUGH...WITH SNOW LEVELS
LOWERING TO VALLEY FLOORS AND PERIODS OF STRONG GUSTY WINDS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS AND STRONG WINDS THAT MAY IMPACT TRAVEL.
PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 12, 7:47 PM MST, 3 minutes earlier.

Area forecast discussion, Jan 12, 7:47 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
747 PM MST THU JAN 12 2006

.UPDATE...MOISTURE FROM NEXT PACIFIC SYSTEM IS MOVING TOWARD THE
INTERMOUNTAIN WEST SOONER THAN PREVIOUSLY FORECAST. THE GFS HAD A
DECENT HANDLE ON THIS QUICKER TIMING SO HAVE ADJUSTED THE ONSET OF
PRECIPITATION EARLIER...MORE IN LINE WITH THE GFS. WITH THAT SAID
HAVE ALSO OPTED TO FOLLOW NEIGHBORING SPOKANES LEAD AND ISSUE A
WINTER STORM WARNING FOR NORTHWEST MONTANA FOR FRIDAY. LOOKS LIKE
COLD AIR WILL REMAIN TRAPPED UP THERE MOST OF THE DAY KEEPING THE
PRECIPITATION IN THE FORM OF SNOW FOR A LONG ENOUGH PERIOD TO
GET SOME HEAVY SNOW. ALSO HAVE DECENT MID LEVEL WINDS OVER THE
AREA SO EXPECT SOME BLOWING AND DRIFTING WITH REDUCED VISIBILITIES
AT TIMES. WITH THIS SAME SYSTEM...AN INCREASED PRESSURE GRADIENT
AND UPPER LEVEL SUPPORT FROM MID LEVEL 60KT JET OVER NORTH CENTRAL
IDAHO WILL BRING VERY WINDY CONDITIONS TO THE CAMAS PRAIRIE AND
LOWER HELLS CANYON EARLY FRIDAY THROUGH FRIDAY EVENING. ALREADY
HAVE BREEZY SOUTH WINDS OVER THE AREA AT THIS TIME AND EXPECT THEM
TO INCREASE TO SUSTAINED 35 TO 45 WITH GUSTS NEAR 60 MPH EARLY
FRIDAY THROUGH FRIDAY EVENING. THE ZONES AND STATE WILL BE UPDATED
TO REFLECT THESE CHANGES AND A WINTER WEATHER AND NON
PRECIPITATION WARNINGS WILL BE OUT SHORTLY.

&&

.AVIATION...AS MOISTURE/CLOUDS GRADUALLY INCREASE AHEAD OF A CLOSED
LOW OFF OF THE WASHINGTON COAST THIS EVENING...CEILINGS WILL LOWER
BY EARLY MORNING. AREAS OF LOWER CEILINGS AND VISIBILITIES IN
LIGHT SNOW ARE EXPECTED IN NORTH CENTRAL IDAHO AND NORTHWESTERN
MONTANA AFTER MIDNIGHT. PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR
DETAILS.

&&

.PREV DISCUSSION... (ISSUED 149 PM MST THU JAN 12 2006)

SHORT TERM...DEEP TROUGH OF LOW PRESSURE OFF THE WEST COAST WILL CONTINUE
TO DIG AND PROGRESS SLOWLY TONIGHT TOWARDS THE PACIFIC NORTHWEST.
IN RESPONSE...THE RIDGE OF HIGH PRESSURE AHEAD OF IT WILL PUSH TO THE
NORTH AND AMPLIFY OVER THE NORTHERN ROCKIES TONIGHT. THERE IS PLENTY
OF CLOUD COVER AND MOISTURE MOVING THROUGH THE RIDGE TO INCREASE CLOUDS
OVER THE REGION. HOWEVER...PRECIPITATION SHOULD BE HELD OFF FOR
THE MOST PART UNTIL FRIDAY. A COOL AIRMASS WILL RESIDE OVER THE AREA
TONIGHT...WITH TEMPERATURES MUCH COOLER THAN WE HAVE SEEN IN A
NUMBER OF DAYS.

AS THE RIDGE MOVES OVER THE REGION...A WARM FRONT WILL USHER IN DEEPER
MOISTURE FROM THE SOUTHWEST. LOOK FOR EARLY FRIDAY TO HAVE MOSTLY SNOW
OVER NORTHWEST MT...WITH GUSTY WINDS DEVELOPING OVER THE LOWER VALLEYS
OF NORTH CENTRAL IDAHO. WINDS ALOFT INCREASE UP TO 60 KNOTS AT 10,000
FEET BY FRIDAY AFTERNOON. AS THE WARM FRONT PUSHES TO THE IDAHO
AND MONTANA BORDER...WINDS OVER THE LOWER VALLEYS OF NORTH
CENTRAL IDAHO COULD GUST BETWEEN 50 TO 60 MPH. IN ADDITION...SNOW
LEVELS WILL RISE RAPIDLY UP TO 8000 FEET OVER THE SOUTHERN ZONES
BUT STAY LOW UP NORTH WHERE COLD AIR COULD BE TRAPPED IN THE
VALLEYS OF NORTHWEST MT INTO THE EARLY AFTERNOON HOURS. A
COMBINATION OF HEAVY MOUNTAIN SNOW AND PATCHY FREEZING RAIN IN THE
VALLEYS OF NORTHWEST MT COULD MAKE TRAVEL DIFFICULT THROUGH FRIDAY. AT
THIS TIME...PRECIPITATION AMOUNTS LOOK TO BE LIGHT ENOUGH TO HOLD
OFF ON A WINTER STORM WATCH. BUT FOLLOWING SHIFTS WILL HAVE TO
MONITOR THIS SITUATION CAREFULLY FOR POTENTIAL WINTER WEATHER
HAZARDS IN ADDITION TO THE HIGH WIND POTENTIAL OVER THE LOWER
VALLEYS OF NORTH CENTRAL IDAHO.

FRIDAY NIGHT...NORTHWEST MT WILL CONTINUE TO SEE PLENTY OF
MOISTURE WITH HIGH MOUNTAIN SNOW AND RAIN IN THE VALLEYS...WITH SCATTERED
SHOWERS TO THE SOUTH. SNOW LEVELS ARE EXPECTED TO RISE TO AROUND
6000 FEET IN THE NORTH TO 8000 FEET. GUSTY SOUTH WINDS ARE
EXPECTED TO CONTINUE OVER THE LOWER VALLEYS OF NORTH CENTRAL
IDAHO.

LONG TERM...SATURDAY THROUGH THURSDAY. THANKS TO ABUNDANT PACIFIC
MOISTURE AND AN APPROACHING UPPER LEVEL TROUGH...SCATTERED TO
WIDESPREAD MOUNTAINS SNOWS AT TIMES WILL CONTINUE THROUGH
SUNDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL. PRECIPITATION CHANCES
AND AMOUNTS EXPECTED WILL BE LESS...ESPECIALLY IN THE LARGER VALLEYS
LIKE THE MISSOULA/BITTERROOT VALLEYS. HIGH PRESSURE WILL ENTER
THE REGION MONDAY TO DRY THINGS OUT FOR A DAY. BUT THIS HIGH WILL
BE SHORT LIVED AS ANOTHER PACIFIC STORM WILL ENTER TUESDAY AND
BRING THE POTENTIAL FOR ADDITIONAL GOOD MOUNTAIN SNOWS.

AN OVERALL PATTERN CHANGE IS BEING SHOWN CONSISTENTLY BY THE LONG
RANGE MODELS FOR WEDNESDAY AND THURSDAY. A RIDGE IS EXPECTED TO
AMPLIFY IN THE GULF OF ALASKA WITH A TROUGH PATTERN OVER THE
WESTERN U.S. THIS WILL COOL THE ABOVE NORMAL TEMPERATURES TO MORE
SEASONAL LEVELS. EXPECT A NORTHWEST FLOW OUT OF THIS SCENARIO.
SCATTERED MOUNTAIN SNOWS WILL CONTINUE IN THIS PATTERN.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 5 AM TO 5 PM FRIDAY ABOVE 4000 FEET
     FOR KOOTENAI/CABINET AND WEST GLACIER REGIONS.

ID...HIGH WIND WARNING FROM 5 AM TO 11 PM FRIDAY FOR
     GRANGEVILLE REGION...LOWER HELLS CANYON/SALMON RIVER REGION.

&&

UPDATE...MEAD
PREV DISCUSSION...FELSCH/RPN
AVIATION...MEAD
Hazardous weather outlook, Jan 12, 2:55 PM MST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
255 PM MST THU JAN 12 2006

IDZ007-008-130400-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
155 PM PST THU JAN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

BREEZY SOUTH WINDS WILL GRADUALLY INCREASE OVERNIGHT AS A POTENT PACIFIC
WEATHER SYSTEM APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG GUSTY SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS OVER 50 MPH
ARE POSSIBLE MAINLY OVER THE CAMAS PRAIRIE FRIDAY AND FRIDAY NIGHT
AS WARM FRONT PASS THROUGH THE AREA. WINDS ARE EXPECTED TO DIMINISH
LATE FRIDAY NIGHT.

A COLD FRONT WILL PASS THROUGH THE AREA LATE SATURDAY NIGHT INTO
SUNDAY. ACCUMULATING SNOW IS POSSIBLE OVER THE HIGHER BENCHES
ON SUNDAY.

ANOTHER WET PACIFIC STORM SYSTEM WILL BRING GUSTY WINDS...RAIN AND
SNOW TO THE AREA TUESDAY AND WEDNESDAY.

MTZ001>003-130400-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-
255 PM MST THU JAN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG PACIFIC WEATHER SYSTEM WILL APPROACH THE AREA LATE TONIGHT.
LIGHT SNOW IS EXPECTED TO DEVELOP DURING THE LATE NIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS THE PACIFIC WEATHER SYSTEM PUSHES INTO NORTHWEST MONTANA...SNOW
WILL INCREASE IN COVERAGE. HEAVY MOUNTAIN SNOW IS POSSIBLE BY FRIDAY
AFTERNOON AND EVENING...WITH THE VALLEYS MIXING WITH FREEZING RAIN AND
RAIN. TRAVEL MAY BECOME HAZARDOUS WITH THE WINTRY MIX INTO THE
EARLY EVENING HOURS.

A COLD FRONT WILL PASS THROUGH THE AREA LATE SATURDAY NIGHT INTO
SUNDAY. ACCUMULATING SNOW IS POSSIBLE VALLEYS AND MOUNTAINS
THROUGH SUNDAY.

ANOTHER WET PACIFIC STORM SYSTEM WILL BRING SNOW POSSIBLY TRANSITIONING
TO FREEZING RAIN AND RAIN IN THE VALLEYS TUESDAY AND WEDNESDAY.

IDZ005-006-009-010-MTZ004>007-043-130400-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
155 PM PST THU JAN 12 2006 /255 PM MST THU JAN 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL BRING LIGHT SNOW ACCUMULATIONS
TO THE CLEARWATER MOUNTAINS AFTER MIDNGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS THE PACIFIC WEATHER SYSTEM PUSHES INTO THE AREA SNOW WILL
INCREASE IN COVERAGE IN THE MOUNTAINS. THE VALLEYS WILL BE MIXING
SNOW WITH RAIN...WITH FREEZING RAIN POSSIBLE IN THE LOWER CLARK FORK
REGION. TRAVEL MAY BRIEFLY BECOME HAZARDOUS WITH THE WINTRY
MIX IN THIS AREA.

A COLD FRONT WILL PASS THROUGH THE AREA LATE SATURDAY NIGHT INTO
SUNDAY. ACCUMULATING SNOW IS POSSIBLE VALLEYS AND MOUNTAINS
THROUGH SUNDAY.

ANOTHER WET PACIFIC STORM SYSTEM WILL BRING SNOW POSSIBLY TRANSITIONING
TO FREEZING RAIN AND RAIN IN THE VALLEYS TUESDAY AND WEDNESDAY.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 4:12 AM MSTWinter Storm WatchMSOGranite, Missoula, Ravalli52 hr

Nearby

Winter Storm Warnings in Montana, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.